Alert archive / Illinois / Flash Flood Warnings in 2016

Flash Flood Warning 15, NWS Chicago, IL

August 18, 2016Lee County, Ogle County, Illinois

NWS Chicago, IL issued this flash flood warning at Aug 18, 2016, 3:20 AM CDT for Lee County, Ogle County, Illinois. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2016, 3:20 AM CDT (08:20 UTC)
Expired
Aug 18, 2016, 9:15 AM CDT
In force
6 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties Lee County, IL, Ogle County, IL

The radar

The Quad Cities radar (KDVN), 97 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 3:45 AM CDTHEAVY RAIN 3.485 Wsw Dixon, IL3.48 INCHES 1230 AM TO 345 AM. ALSO MINOR STREET FLOODING. VIA FACEBOOK.
Aug 18, 3:50 AM CDTFLASH FLOODDixon, ILROUTE 26 AT ROUTE 52 CLOSED. WATER UP TO 2 FEET. BUSINESS NEARBY FLOODED.
Aug 18, 4:59 AM CDTHEAVY RAIN 4.6Sw Dixon, IL4.60 INCHES OF RAIN IN SOUTHWEST DIXON.
Aug 18, 5:05 AM CDTFLASH FLOODDixon, ILLOWELL PARK ROAD CLOSED DUE TO FLOODING. WATER OVER ROAD ON PALMYRA ROAD JUST OFF OF ROUTE 2 MAY CAUSE CLOSURE. 3 BUSINESSES IN DOWNTOWN DIXON FLOODED. MANY DITCHES FILLED WITH WATER. EMERGENCY MANAGER MEASURED 3 INCHES OF RAIN TOTAL 1 MILE NORTHWEST OF DIXON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
870 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

385 
WGUS53 KLOT 180820
FFWLOT
ILC103-141-181415-
/O.NEW.KLOT.FF.W.0015.160818T0820Z-160818T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
320 AM CDT THU AUG 18 2016

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN OGLE COUNTY IN NORTH CENTRAL ILLINOIS...
  LEE COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 915 AM CDT
    
* AT 320 AM CDT...LOCAL LAW ENFORCEMENT REPORTED STREET FLOODING IN
  THE DIXON AREA. DOPPLER RADAR ESTIMATES UP TO 3 INCHES OF RAIN HAS
  FALLEN ACROSS PARTS OF NORTHWEST LEE COUNTY. FLASH FLOODING IS
  EXPECTED TO BEGIN SHORTLY.

* AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE ACROSS PARTS OF
  WESTERN AND NORTHERN LEE COUNTY THROUGH 5 AM CDT.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DIXON...ROCHELLE...WALTON...AMBOY...POLO...FRANKLIN GROVE...
  ASHTON...PAW PAW...SUBLETTE...LEE...COMPTON...STEWARD...NELSON...
  WEST BROOKLYN AND HARMON.

INCLUDING THE FOLLOWING INTERSTATES...
 I-39 BETWEEN MILE MARKERS 78 AND 98.
 I-88 BETWEEN MILE MARKERS 45 AND 80...AND NEAR MILE MARKER 82.	

THIS INCLUDES...  LEE COUNTY FAIRGROUNDS AND SAUK VALLEY COLLEGE.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4201 8969 4190 8894 4163 8894 4165 8963
      4193 8963 4193 8969

$$

CMS
3 follow-up statements
194 
WGUS73 KLOT 180955
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
455 AM CDT THU AUG 18 2016

ILC103-141-181415-
/O.CON.KLOT.FF.W.0015.000000T0000Z-160818T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OGLE IL-LEE IL-
455 AM CDT THU AUG 18 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
SOUTHERN OGLE AND LEE COUNTIES...

AT 451 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS WERE WEAKENING
AND MOVING SOUTHEAST OF THE WARNED AREA. ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE THROUGH 7 AM CDT...BUT ADDITIONAL
RAINFALL AMOUNTS ARE EXPECTED TO BE LIGHT...GENERALLY LESS THAN ONE
QUARTER INCH.

EMERGENCY MANAGEMENT REPORTED FLOODING NEAR ROUTE 26 AT ROUTE 52
WHICH WAS CLOSED. A NEARBY BUSINESS WAS ALSO REPORTED FLOODED. AT
345 AM CDT...A MEASURED RAINFALL AMOUNT OF 3.48 INCHES WAS REPORTED
5 MILES WEST SOUTHWEST OF DIXON.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DIXON...ROCHELLE...WALTON...AMBOY...POLO...FRANKLIN GROVE...ASHTON...
PAW PAW...SUBLETTE...LEE...COMPTON...STEWARD...NELSON...
WEST BROOKLYN AND HARMON.

THIS INCLUDES... LEE COUNTY FAIRGROUNDS AND SAUK VALLEY COLLEGE.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4201 8969 4190 8894 4163 8894 4165 8963
      4193 8963 4193 8969

$$

CMS
891 
WGUS73 KLOT 181156
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
656 AM CDT THU AUG 18 2016

ILC103-141-181415-
/O.CON.KLOT.FF.W.0015.000000T0000Z-160818T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OGLE IL-LEE IL-
656 AM CDT THU AUG 18 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
SOUTHERN OGLE AND LEE COUNTIES...

AT 653 AM CDT...DOPPLER RADAR...AUTOMATED RAIN GAUGES AND SPOTTER
REPORTS INDICATED RAINFALL AMOUNTS OF UP TO FOUR TO FIVE INCHES FELL
IN PORTIONS OF THE WARNED AREA...ESPECIALLY IN NORTHWEST LEE COUNTY.
THE WATER HAS BEGUN TO SLOWLY RECEDE IN SOME AREAS...BUT EMERGENCY
MANAGEMENT REPORTED THAT LOWELL PARK ROAD IN DIXON REMAINS CLOSED
DUE TO FLOODING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DIXON...ROCHELLE...WALTON...AMBOY...POLO...FRANKLIN GROVE...ASHTON...
PAW PAW...SUBLETTE...LEE...COMPTON...STEWARD...NELSON...
WEST BROOKLYN AND HARMON.

INCLUDING THE FOLLOWING INTERSTATES...
 I-39 BETWEEN MILE MARKERS 78 AND 98.
 I-88 BETWEEN MILE MARKERS 45 AND 80...AND NEAR MILE MARKER 82.	

THIS INCLUDES...  LEE COUNTY FAIRGROUNDS AND SAUK VALLEY COLLEGE.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4201 8969 4190 8894 4163 8894 4165 8963
      4193 8963 4193 8969

$$

RC
507 
WGUS73 KLOT 181413
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
913 AM CDT THU AUG 18 2016

ILC103-141-181422-
/O.EXP.KLOT.FF.W.0015.000000T0000Z-160818T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OGLE IL-LEE IL-
913 AM CDT THU AUG 18 2016

...THE FLASH FLOOD WARNING FOR SOUTHERN OGLE AND LEE COUNTIES WILL
EXPIRE AT 915 AM CDT...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES AS THERE STILL MAY BE AREAS WITH STANDING WATER.

LAT...LON 4201 8969 4190 8894 4163 8894 4165 8963
      4193 8963 4193 8969

$$

ENDERLEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 2:26 AM CDT, 54 minutes earlier.

Area forecast discussion, Aug 18, 2:26 AM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
226 AM CDT THU AUG 18 2016

.SHORT TERM...
255 PM CDT

Through Thursday...

Main concern for the remainder of this afternoon and into the early
evening will be continued chances for showers and thunderstorms.

As of early afternoon, isolated shra/tsra are developing roughly
along the I-80 corridor.  A warm/moist/unstable environment is in
place with temps in the mid 80s, dewpoints in the upper 60 to lower
70s and MLCAPE arnd 3000 J/kg.  So, the environment is primed for ts
development.  The main issue is focus.  A weak sfc ridge axis is
moving across the region, so there is little in the way of sfc
forcing.  However, a remnant MCV moving across nrn IL is providing
some upper forcing, which has been the main trigger.  Satellite
imagery indicates that this feature is relatively progressive and
what hints of it that are seen in the short term model guidance
would suggest that the greatest potential for isold/sct ts
development should persist into the early evening.  Pwats are in the
1.5 inch range, so some locally heavy downpours are possible, with
radar estimates of rainfall rates up to 3 inches per hours.  Wly
steering flow of 15-30kt should keep even the heavy rain producing
cells progressive, so additional flooding is not expected.  With
daytime warming and the MCV passing off to the east, TS chances
should diminish, but any old boundaries remaining across the region
could still initiate some isold TS, so will keep slight chance PoPs
and isold TS wording in the forecast for tonight.

For Thursday, will need to keep some chance of tsra/shra going
through the day as a slow moving weak nrn stream shortwave drops out
of the upper MS Valley.  Once again, the sfc pattern will remain
weak with little sfc reflection of the shortwave.  Also, the general
airmass will change little from what is currently in place, so there
will be adequate moisture and instability once again to support a
chance for scattered shra/tsra.  With a similar airmass in place,
temperatures once again will be in the middle to upper 80s and
dewpoints in the low 70s.

&&

.LONG TERM...
307 PM CDT

Thursday night through Wednesday...

The pattern remains muggy and unstable through Saturday. Have medium
confidence in precip chances Thursday night through Friday night.
The main upper level shortwave travels over central WI Thursday
night, and thinking convection will stay tied to the wave.
Therefore, have a dry forecast Thursday night through Friday
morning.  A cold front pushes southeast into WI and IA Friday
afternoon and surface low pressure forms along the front.  The main
forcing will once again be south and west of the CWA, but the
atmosphere will be warm and muggy. As such, thinking a few isolated
storms may form west of a Rockford to Kankakee to Rensselaer, IN line
Friday afternoon. Chances for storms increase to chance Friday night
as the forcing moves closer, but thinking storms will only form west
of a Waukegan to Pontiac line.

Have much higher confidence in widespread showers and storms
Saturday as the cold front and associated low move through the
region.  Thunderstorm coverage will increase from the mid morning
onward. CAPE and shear values are low so not expecting widespread
severe weather. However stronger storms may produce gusty winds.
PWATS will be around 1.5-2 inches so all storms will likely produce
heavy rain, but storms should be moving quick enough that flooding
is not expected.

Cooler and drier air moves in behind the front. Could see a few rain
showers Sunday as the upper level trough axis shifts across the
region, but not expecting many showers.  Temperatures will be cooler
with highs in the low 70s.

High pressure spreads over the region early next week leading to at
least a few days of dry conditions. Temps slowly rise through mid
week.

JEE

&&

.AVIATION...
For the 06Z TAFs...

1226 am...Main forecast concern is the potential for showers and
a few thunderstorms overnight and again this afternoon.

Current thunderstorms between rfd and mli are slowly drifting
east/northeast and are expected to continue for at least a few
more hours and may continue through sunrise as they move closer to
the Chicago area terminals. Confidence regarding how widespread
this activity becomes and how far east it moves is fairly low with
different solutions from short term guidance. At this point will
maintain dry forecast except to add vicinity mention at rfd but
updates may be needed early this morning.

A weak lake breeze is expected to form this afternoon but remain
near the IL shore as southerly winds increase into the 10-15kt
range. While the lake breeze will likely remain east of ord/mdw...
it may allow isolated showers or thunderstorms to develop along
with additional activity...perhaps mainly south of the terminals
which may be influenced by activity early this morning. Thus with
expected isolated coverage...no mention in this forecast for this
afternoon.

Patchy fog is possible through sunrise but confidence is low with
sct/bkn cloud cover and possible shower activity. cms

&&

.MARINE...

226 am...High pressure will remain nearly stationary across the
southeast U.S. through Friday night as a large trough over the
western plains slowly moves east/northeast. This trough/frontal
boundary will sag across northern Lake Michigan Friday night...
turning winds northeasterly and then is expected to remain across
central portions of the lake Saturday as low pressure develops
along the front. Southerly winds will prevail across the southern
part of the lake until the low moves east of the lake Saturday
evening. There remains uncertainty regarding how strong this low
will become as well as its exact track. But the low is expected to
deepen as it moves across Lake Huron Saturday night. The gradient
will tighten and combined with cooler air spreading across the
region...north/northwest winds are expected to increase to 30 kts
Saturday night and then diminish Sunday as high pressure moves
towards the region Sunday night. cms

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 17, 3:39 PM CDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
339 PM CDT WED AUG 17 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
182045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
339 PM CDT WED AUG 17 2016 /439 PM EDT WED AUG 17 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED:
  LIMITED THUNDERSTORM RISK.

DISCUSSION:

ISOLATED SHOWERS AND STORMS ARE POSSIBLE THROUGH THIS EVENING
ACROSS THE WARNING AREA. SEVERE STORMS ARE NOT EXPECTED.
HOWEVER...STRONGER STORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAIN.
SOME STORMS MAY PRODUCE WEAK FUNNEL CLOUDS...BUT THE ATMOSPHERE
IS NOT CONDUCIVE FOR DAMAGING TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY AND FRIDAY...
  LIMITED THUNDERSTORM RISK.
SATURDAY...
  SIGNIFICANT THUNDERSTORM RISK.

DISCUSSION:

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY...BUT THE
BEST CHANCE FOR THUNDERSTORMS WILL BE SATURDAY. THERE IS POTENTIAL
FOR HEAVY RAINFALL AND FLOODING...AS WELL AS AT LEAST ISOLATED
STRONG TO SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

GENERAL STORM MOTION OF THE DAY:

MOVING TOWARD THE SOUTHEAST AT 15 TO 25 MPH...

&&

LMZ740>745-182045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
339 PM CDT WED AUG 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY.

NUMEROUS THUNDERSTORMS ARE EXPECTED SATURDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-182045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
339 PM CDT WED AUG 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE FAR SOUTHERN END OF
THE LAKE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS THURSDAY THROUGH
FRIDAY. NUMEROUS STORMS ARE EXPECTED OVER THE NORTHERN HALF OF
THE LAKE FRIDAY NIGHT AND THEN ACROSS THE LAKE SATURDAY. THERE ARE
ADDITIONAL SLIGHT CHANCES OF THUNDERSTORMS MONDAY NIGHT THROUGH
TUESDAY.

&&

JEE

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 1:16 AM CDTAreal Flood AdvisoryLOTLee, Ogle6 hr
Aug 18, 5:22 AM CDTAreal Flood AdvisoryLOTLaSalle4 hr
Aug 18, 6:13 AM CDTAreal Flood AdvisoryLOTCook, DuPage, Lake4 hr
Aug 18, 8:32 AM CDTSpecial Marine WarningLOT43 min
Aug 18, 12:27 PM CDTAreal Flood AdvisoryLOTKankakee3 hr
Aug 18, 1:35 PM CDTAreal Flood AdvisoryLOTGrundy, LaSalle3 hr
Aug 18, 2:48 PM CDTAreal Flood AdvisoryLOTLivingston3 hr
Aug 18, 3:22 PM CDTSpecial Weather StatementLOTLivingston23 min
Aug 18, 3:41 PM CDTSpecial Weather StatementLOTLivingston19 min
Aug 18, 3:58 PM CDTAreal Flood AdvisoryLOTIroquois3 hr
Aug 18, 4:18 PM CDTSpecial Weather StatementLOTIroquois27 min
Aug 18, 4:22 PM CDTFlash Flood WarningLOTIroquois5 hr
Aug 18, 4:42 PM CDTSpecial Weather StatementLOTIroquois33 min
Aug 18, 4:52 PM CDTSpecial Weather StatementLOTPutnam38 min
Aug 18, 5:56 PM CDTSpecial Weather StatementLOTGrundy34 min

Nearby

Flash Flood Warnings in Illinois, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.